Thunderstorm Wind, Schuyler
- When
- May 31, 5:35 PM CST
- Where
- Schuyler County, Littleton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.233, -90.617
Several trees were blown down.
12 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 31, 1:15 PM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT MON MAY 31 2004 .DISCUSSION...WATER VAPOR LOOP CLEARLY SHOWING COLD UPPER LOW SWIRLING ACRS NW MN THIS AFTERNOON. 500 MB TEMPS OUT TO OUR WEST -20C CREATING SOME STEEP MID LVL LAPSE RATES. ONE VORT LOBE PUSHING BAND OF SHOWERS ACRS NRN IL SOUTHWARD INTO THE NORTHERN PART OF OUR FCST AREA. CU AND TOWERING CU FIELD EXPANDING ACRS SRN IA AND EXPECT THAT TREND TO OCCUR IN AREAS THAT HAVE A GOOD DEAL OF SUN NOW IN CNTRL IL. MAIN FCST CHALLENGE WL BE COVERAGE OF PRECIP THIS EVENING...AND PRECIP CHANCES THE NEXT SVL DAYS AS UPPER LOW HOLDS OVR THE GREAT LAKES. LONGER TERM CHALLENGES INCLUDE TIMING OF NEXT SIGNIFICANT BNDRY INTO OUR AREA AND PRECIP CHANCES ALONG IT NEXT WEEKEND. SOME DIFFERNECES NOTED IN MODELS WITH HANDLING OF GREAT LAKES UPPER LOW AFTER 24 HOURS BUT REALLY NOT THAT SIGNFICANT FOR OUR SENSIBLE WX. WL COVER THE SHORTER TERM WITH THE ETA MODEL...WITH THE GFS FAVORED IN THE LONGER TERM. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... SCATTERED CONVECTION THAT DEVELOPS ACRS OUR FCST AREA THIS AFTN SHOULD GRDLY DISSIPATE BY OR SHORTLY AFTR SUNSET. UNTIL THEN...WITH THE STEEP LAPSE RATES AND LOW LVL INSTABILITY...COULD BE SOME HAILERS...ESP ACRS THE NORTH. GUSTY WEST WINDS SHOULD ALSO DIMINISH AFTR SUNSET ACRS THE ENTIRE FCST AREA. SFC LOW TO TRACK ACRS CNTRL LAKE MICHIGAN ON TUESDAY WITH WINDS PICKING UP AGAIN DURING THE AFTN. ETA BUFKIT DATA SUGGESTS 30 TO 35 KT MOMENTUM TRANSFER TO SFC DURING THE AFTN...SIMILAR TO WHAT OCCURRED TODAY. SCT PRECIP TO DEVELOP DURING PEAK HEATING TIME AGAIN ON TUESDAY AS COLD UPPER AIR TEMPS COMBINE WITH LOW LVL WARMING TO PRODUCE SOME FAIRLY STEEP LAPSE RATES. WEAK SHORTWAVE EVIDENT ON MODEL DATA SHEARING THRU THE FAST WESTERLY FLOW ACRS CNTRL IL WL ADD TO THE LIFT OVR THE AREA ON TUESDAY. NEXT SIGNIFICANT SHORTWAVE EXPECTED TO ROTATE SOUTHWARD INTO THE MID MISSISSIPPI VALLEY WEDNESDAY TO HELP PRODUCE ANOTHER ROUND OF MAINLY DIURNAL PRECIP ACRS THE FCST AREA. A BLEND BETWEEN THE MAV AND FWC GUID SEEMS TO BE THE WAY TO GO OVR THE NEXT SVL DAYS. LONG TERM...THURSDAY THROUGH MONDAY... MODELS SHOWING A WEAK SFC BNDRY SHIFTING SOUTH ACRS OUR AREA ON THURSDAY BUT LOW AND MID LVL RH VALUES NOT SUPPORTIVE OF ANY PRECIP...SO FOR NOW WL KEEP THU DRY OVR CNTRL IL. AFTER THAT...UPPER LOW SLOWLY FILLS AND LIFTS AWAY FROM THE LAKES REGION LEAVING US IN A W-NW FLOW PATTERN FOR THE REMAINDER OF THE WEEK. ANY MCS ACTIVITY APPEARS TO BE SETTING UP FOR THE SRN PLAINS DURING THIS TIME FRAME. MEDIUM RANGE MODELS NOT SHOWING MUCH CONSENSUS ON TIMING OF SHORTWAVES IN FLAT WESTERLY FLOW OVER THE WEEKEND ACRS THE MIDWEST. USING A BLEND OF THE ECMWF/UK AND CANADIAN SUGGESTS SUNDAY AND MONDAY OF NEXT WEEK APPEARS TO BE THE NEXT BEST CHANCE OF PRECIP ACRS CNTRL IL. A MORE SUMMER LIKE PATTERN RETURNS TO THE MIDWEST EARLY NEXT WEEK AS MODELS SUGGEST LNGWV TROF TO SETTLE INTO THE WEST COAST ALLOWING MORE OF A W-SW FLOW ACRS OUR AREA. STRONGER FLOW ACRS THE U.S./CANADIAN BORDER SUGGESTS BEST AREA FOR ORGANIZED CONVECTION ACRS THE NORTHERN GREAT LAKES WITH TEMPS AOA NORMAL FOR OUR AREA. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1231 PM CDT MON MAY 31 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-011100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1231 PM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER CENTRAL ILLINOIS THIS AFTERNOON AND EVENING. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AFTERNOON AND EVENING THUNDERSTORMS ARE ALSO EXPECTED TUESDAY AND WEDNESDAY. ANOTHER STORM SYSTEM WILL MOVE INTO THE MIDWEST BRINGING THE NEXT CHANCE OF THUNDERSTORMS ON SUNDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. BYRD
The Lincoln radar (KILX), 109 km away, was scanning. The volume nearest the first event began at 23:37 UTC.
12 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
Several trees and a TV antenna on a house were blown down.
A large tree was blown down onto a power line.
Several trees were blown down.
Several trees and power lines were blown down.
Several trees were blown down.
A large tree was blown down.
A power pole was snapped off near the high school.
Several trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400903, 5400904, 5400905, 5400906, 5400907, 5400908, 5400909, 5400910, 5400911, 5400912, 5400913, 5400914.